Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 19, 2007, 3:38 AM MDT for 7 counties in Idaho. It took effect at Jul 19, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 3:38 AM MDT (09:38 UTC)
- In effect from
- Jul 19, 2007, 12:00 PM MDT
- Expired
- Jul 19, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5483 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 190938 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 338 AM MDT THU JUL 19 2007 ...FIRE WEATHER WATCH UPGRADED TO RED FLAG WARNING FOR SOUTHEAST IDAHO ZONES 405...406...407...412 AND 413 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FROM NOON UNTIL 9 PM MDT... IDZ405>407-412-413-192145- /O.UPG.KPIH.FW.A.0008.070719T1800Z-070720T0300Z/ /O.NEW.KPIH.FW.W.0011.070719T1800Z-070720T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 338 AM MDT THU JUL 19 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO ZONES 405...406...407...412 AND 413 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL REMAIN IN PLACE ACROSS EASTERN IDAHO FOR TODAY. A STORM SYSTEM WILL CONTINUE TO MOVE NORTHWARD TO THE WEST OF THE AREA . WINDS HAVE BEEN ELEVATED OVERNIGHT IN SOME AREAS AND WILL BECOME A MORE WIDESPREAD ISSUE THROUGHOUT THE DAY. ALTHOUGH A WEAK FRONT IS PASSING THROUGH IDAHO THIS MORNING BRINGING SLIGHTLY COOLER WEATHER...AFTERNOON HUMIDITIES WILL STILL DROP TO 15 PERCENT OR BELOW IN MANY LOCATIONS. WIND GUSTS ARE EXPECTED TO EXCEED 25 MPH ACROSS THE WARNED AREA...THEREFORE THE WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. WINDS AND HUMIDITIES SHOULD STARTING DECREASING AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KPIH 192145 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 345 PM MDT THU JUL 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR ZONES 405/406/407/412/413 FOR LOW HUMIDITY AND GUSTY WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ZONES 405/406/407/412/413 FOR LOW HUMIDITY AND GUSTY WINDS... IDZ405>407-412-413-200945- /O.NEW.KPIH.FW.A.0009.070720T1800Z-070721T0300Z/ /O.CON.KPIH.FW.W.0011.000000T0000Z-070720T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 345 PM MDT THU JUL 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. DRY AIR WILL REMAIN IN PLACE ACROSS EASTERN IDAHO THROUGH FRIDAY. WIND GUSTS ARE EXCEEDING 25 MPH ACROSS THE WARNED AREA...THEREFORE THE WARNING REMAINS IN EFFECT UNTIL 9 PM. WINDS AND HUMIDITIES SHOULD STARTING DECREASING AFTER SUNSET. SIMILAR CONDITIONS ARE EXPECTED ONCE AGAIN ON FRIDAY. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:20 AM MDT, 18 minutes earlier.
Area forecast discussion, Jul 19, 3:20 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 320 AM MDT THU JUL 19 2007 .SHORT TERM...TODAY THROUGH SATURDAY. DRY AND HOT SOUTHWEST FLOW WILL REMAIN OVER EASTERN IDAHO...WITH AFTERNOON TEMPERATURES REMAINING ABOVE NORMAL...AND VERY LITTLE CHANCE OF PRECIPITATION. AN ISOLATED THUNDERSTORM IS POSSIBLE ALONG THE WYOMING BORDER THIS AFTERNOON. HOT...DRY...AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN MANY LOCALES TODAY. SEE THE LATEST FIRE WEATHER DISCUSSION BELOW FOR THE DETAILS. CANTIN .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. HIGH PRESSURE IS EXPECTED TO RETROGRADE WESTWARD OVER EASTERN IDAHO BY EARLY NEXT WEEK. THIS WILL ALLOW FOR AN INCREASE OF MID AND UPPER-LEVEL MOISTURE FROM THE SOUTH. THIS INCREASED MOISTURE...ALONG WITH CONTINUED HOT CONDITIONS...WILL LEAD TO THUNDERSTORM ACTIVITY FOR MUCH OF NEXT WEEK. CANTIN && .AVIATION...ISOLD -TSRA ARE CLEARING OUT OF TWEB343 AS OF EARLY MORNING. WINDS HAVE ALSO BEEN GUSTY AT TIMES ACROSS EASTERN IDAHO...ESPECIALLY AS BOUNDARY WORKS EAST ACROSS AREA. GUSTS HAVE BEEN AROUND 22 KTS OR HIGHER FOR A BRIEF TIME WITH PASSAGE. FOR THE REST OF TODAY...ISOLATED STORMS ARE POSSIBLE ALONG THE CONT DIVIDE...AFFECTING TWEB 343 AND 344. WINDS WILL BE A PROBLEM AT ALL TAF SITES TODAY AND ALONG TWEB 340...344...345 WITH SOME GUSTS EXCEEDING 20 KTS AND POSSIBLY CLOSER TO 30 KTS THROUGH EVENING. KEYES && .FIRE WEATHER...WINDS HAVE STAYED UP TONIGHT ACROSS MANY AREAS OF EASTERN IDAHO. RH VALUES HAVE NOT RECOVERED MUCH AT ALL ESPECIALLY AT MID-SLOPE AND HIGHER AS WELL. TRACKING A BOUNDARY MOVING NORTHEAST ACROSS AREA WHICH AS OF 9Z WAS ALONG A LINE FROM INL TO KPIH TO JUST EAST OF MALTA. THAT HAS BEEN CREATING ERRATIC WIND GUSTS UP TO 30 MPH FOR A SHORT TIME BUT SHOULD BE NOT AFFECTING ANYONE BY 12Z. FOR THE REST OF TODAY RELATIVE HUMIDITIES WILL REMAIN LOW ALTHOUGH WE SHOULD A SLIGHTLY COOLER DAY TEMPERATURE WISE. COMBINE THIS WITH GUSTY WINDS AGAIN TODAY LEADS TO FIRE WEATHER CONCERNS OVER ALL OF EASTERN IDAHO. FIRE WEATHER WATCH FOR ZONES 405/406/407/412/413 FOR THIS AFTERNOON HAS BEEN UPGRADED TO RED FLAG WARNING. ZONES 409/410/411 WILL NEED TO BE WATCHED FOR ISSUANCE IF HUMIDITY/WIND GUST COMBINATION IS MEET. THINGS SHOULD QUIET DOWN A LITTLE TONIGHT BUT WITH SOME WIND...HUMIDITIES SHOULD SEE POOR RECOVERY ONCE AGAIN ESPECIALLY AT MID-SLOPE. THINGS ARE LEANING TOWARD ANOTHER BREEZY DAY FOR FRIDAY AND FIRE WEATHER CONCERNS AREA WIDE. DAY SHIFT WILL NEED TO LOOK AT THE POSSIBILITY OF FIRE WEATHER WATCH/RED FLAG WARNING FOR THAT PERIOD. FOR THE WEEKEND AND BEYOND...RIDGE REBUILDS BACK INTO EASTERN IDAHO...KEEPING US HOT AND DRY AND POSSIBLY BRING A RETURN OF SOME MOISTURE FOR THUNDERSTORM POSSIBILITIES. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON MDT TODAY THROUGH 9 PM MDT THIS EVENING FOR IDZ405-406-407-412-413. &&
Hazardous weather outlook, Jul 18, 4:01 AM MDT, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 401 AM MDT WED JUL 18 2007 IDZ017>025-031-032-191015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 401 AM MDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...PRIMARILY OVER MOUNTAINOUS TERRAIN IN THE CENTRAL IDAHO MOUNTAINS AND ALONG THE IDAHO MONTANA AND IDAHO WYOMING BORDERS. THE MAIN CONCERN IS GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:45 PM MDT | Fire Weather Watch | PIH | Bannock, Bear Lake, Bonneville, Caribou, Franklin, Oneida and 1 more | 11 hr |
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.